Caffeine Overdose Symptoms Facts and Fiction

Caffeine is a drug that is becoming increasingly available in this day and age from chocolate, soft drinks, and especially coffee. With the huge variety of products containing this stimulant, it is no surprise that overdosing on caffeine is actually a real medical issue. Some people may not believe this but it is quite possible to overdose on caffeinated products.


 

 


 

However, even though overdosing on caffeine is something that can actually happen, there are many myths or fictions about it, that people need to understand, which are not actually true. Using the proper facts people should know, we will hopefully be able to address some of these issues and so ensure you have the information you need to make an informed decision.

Caffeine Overdose Symptoms Facts and Fiction

Fiction: Caffeine Overdoses are Common

With so much caffeine consumption present in our society, even amongst children, it is understandable that some people may believe that overdosing on caffeine is something actually quite common; however, this is not true.

It is actually more likely that one would overdose on something like Tylenol before caffeine. It is important to note that one cannot simply reach the state of caffeine overdose out of nowhere as if it is some sudden thing. It would be a serious challenge to even consume enough drinks to reach this point and you would definitely experience such conditions as vomiting before anything too serious happens to you.

Everyone has different levels of caffeine tolerance, however it is generally recognized that on average this tolerance lies between 250-500 mg per day. To give you an idea of how much this is, an 8oz or one cup serving of coffee contains about 145 mg of it. Anything above this and you may start to experience mild to moderate signs of caffeine overdose depending on your tolerance.

Fact: The Symptoms

Below is a list of the actual symptoms that come from overdosing on caffeine:

-Restless nervousness / Anxiety
-No sleep / Insomnia
-Increased Heartbeat
-Nausea / Vomiting
-Cardiac Arrest

Our body is made to know when we are receiving too much of something. Something like nausea is made to warn us that we cannot possibly handle any more. You will certainly experience a lot of side effects before you actually reach a dangerous level of caffeine in your system.

The only way you could actually reach an extremely toxic level in your system is if you were simply forcing yourself to have it, you had a lot all at once, or you simply took a large quantity of caffeine pills.

Getting Help

If someone does experience a caffeine overdose, the only thing they can do is call poison control to get the information they need. If they are seeking immediate attention or their condition seems dangerous, an emergency room visit is needed.

In the end it is very important to understand that caffeine overdosing does exist but is not something at all common or that happens on a regular basis – therefore, it is not something to worry about. If you are aware of the fact that you have a lot of caffeine on a regular basis, you should limit yourself to the amount that is safe to have daily considering caffeine itself doesn’t actually have any nutritional value for humans but is rather just a stimulant to our nervous system.

 


 

 


 

Leave a Reply

Your email address will not be published. Required fields are marked *


You may use these HTML tags and attributes: <a href="" title="" rel=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>